My daughter has had hives for 3 days. Got a shot of prednisone yesterday and prescribed 5 pills over the next 5 days. Also taking benadryl at night, claritin in the day. The hives are worse, all over her face and body. Now some bruising, and ankles swelling. Should she continue to take the prednisone or could she be allergic to it? It did clear up once during the day but got worse at night. What to do???
My daughter has had hives for 3 days. Got a shot of prednisone. Hives are worse. What to do?
- 15 Sep 2018 by Predallergy1
- 15 September 2018 (9 weeks ago)
- benadryl, claritin, hives, allergic reactions, prednisone, prescription, pill
Added 15 Sep 2018:
I don’t want to send her to the ER if there is nothing they can do. The itching is keeping her awake and getting worse. She’s in college and worried about it all over her face.
Because cortisone is involved in regulating the body's balance of water, sodium, and other electrolytes, using these drugs can promote fluid retention and cause lower extremity edema.
You should report the swollen ankles to your Dr. and ask his opinion for tapering her off the steroids or what his recommendations would be.
The bruising could be caused by tiny blood vessels bursting because of the increased edema (swelling) at the lowest point of the body where the fluid is accumulating.
Good luck! Please keep us posted!
Yes, hives can be a side effect of prednisone. Did they find out what is causing the hives to begin with? And the ankle swelling and bruising isn't normal for prednisone.
The benadryl should help, and Allegra help with hives. Also calamine lotion on the hives helps the itch, or a cortisone cream.
The hives may be just reaching their peak, but without knowing the cause it's hard to say.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 10 Oct 2011 • 1 answer
Updated 21 Jun 2014 • 1 answer
Updated 28 Jun 2018 • 2 answers
Updated 28 Sep 2017 • 2 answers
Updated 28 Jun 2018 • 1 answer